Alert archive / Georgia / Special Weather Statements in 2016

Special Weather Statement, NWS Atlanta, GA

July 14, 2016Dade County, Georgia

NWS Atlanta, GA issued this special weather statement at Jul 14, 2016, 4:00 PM EDT for Dade County, Georgia. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 14, 2016, 4:00 PM EDT (20:00 UTC)
Expired
Jul 14, 2016, 5:00 PM EDT
In force
60 min
Issued by
NWS Atlanta, GA

County Dade County, GA

The radar

The Northeast Alabama radar (KHTX), 60 km from the middle of the area, began a volume at 20:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.0 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2016-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2016-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -49 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
-285 J/kg
Mixed-layer LCL
1301 m above ground
0-6 km bulk shear
2 kt
0-1 km storm-relative helicity
-49 m²/s²
0-3 km storm-relative helicity
-39 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

006 
WWUS82 KFFC 142000
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
400 PM EDT THU JUL 14 2016
 
GAZ001>003-142100-
DADE GA-CATOOSA GA-WALKER GA-
400 PM EDT THU JUL 14 2016

...SIGNIFICANT WEATHER ADVISORY FOR DADE...NORTHWESTERN CATOOSA AND
NORTHWESTERN WALKER COUNTIES UNTIL 500 PM EDT...

AT 357 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG WINDS AHEAD OF A LINE OF THUNDERSTORMS...EXTENDING FROM NEAR
WHITWELL TENNESSEE TO NORTHWEST OF GUNTERSVILLE ALABAMA...MOVING
EAST AT 35 MPH.

  HAZARD...35 TO 45 MPH WIND PRECEDING RAIN OR LIGHTNING. 

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. STRONG 
           WINDS WILL OCCUR BEFORE ANY RAIN OR LIGHTNING. DO NOT 
           WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF        
           LIGHT...UNSECURED OBJECTS. 

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE TRENTON...FORT
OGLETHORPE...ROSSVILLE...CHICKAMAUGA...LOOKOUT MOUNTAIN... RISING
FAWN...LAKEVIEW...CHATTANOOGA  VALLEY...CLOUDLAND CANYON STATE
PARK...COOPER HEIGHTS...NEW ENGLAND...COLE CITY...MORGANVILLE...
WILDWOOD...HOOKER...FAIRVIEW...STEPHENSVILLE AND EAST RIDGE. 

LAT...LON 3459 8553 3498 8560 3499 8516
TIME...MOT...LOC 1957Z 286DEG 30KT 3524 8561 3440 8641 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 14, 3:11 PM EDT, 49 minutes earlier.

Area forecast discussion, Jul 14, 3:11 PM EDT, 49 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
311 PM EDT THU JUL 14 2016

.SHORT TERM /Tonight through Friday Night/...
Broad troughing over the eastern states should push a surface
front/boundary southward into the TN/OH valleys during the short
term. Also...weak low pressure remains in the vicinity of the
northern Gulf. This increase in dynamics and moisture should help
focus convection over the forecast area through the period. For
this afternoon and evening...the line of thunderstorms moving
through TN and AL should eventually affect northwest GA and have
given that area the highest pops for tonight. looks like isolated
to scattered elsewhere tonight. With approaching surface boundary
later tonight and Friday...have kept the highest pops over the
north...increasing to likely by Friday afternoon. However...the
evolution of storms tonight may affect what happens for the
remainder of the period considering any remaining outflow
boundaries etc.

41

.LONG TERM /Saturday through Thursday/...
Current forecast on track...no changes planned. Previous long term
discussion follows...

17

&&

LONG TERM /Friday Night through Wednesday/...
/Issued 439 AM EDT THU JUL 14 2016/

No major changes to the ongoing long term forecast.

A weakness in the upper ridge will persist across the CWFA through
late Saturday or early Sunday. The ridge will begin building
eastward later on Sunday...and briefly stay overhead through late
Monday/early Tuesday. A longwave trough will try and build down the
east coast for the middle to late part of next week.

At the surface...a weak low pressure trough will remain situated
across eastern GA through most of the period. A frontal boundary
will remain nearly stationary just north of the CFWFA through
the weekend...but begins to creep closer to northern GA late Monday
into early Tuesday as high pressure builds across the Middle
Atlantic. The front will eventually dissipate by mid to late next
week as the high pressure across the Carolinas/Middle Atlantic
builds southward.

It is likely that perturbations in the mid level flow will interact
with the moist and unstable airmass to produce scattered showers and
thunderstorms across the area...but no real discernible focus at
this time.

NListemaa

AVIATION...
182Z Update...
VFR conditions will continue across the TAF sites. West winds
5-10kts. Isolated thunderstorms possible this afternoon and evening
but not confident enough to go TEMPO at this time. Better chance
for Friday as a boundary sinks southward into the TN and OH valley.

//ATL Confidence...18Z Update...
Medium to high confidence all elements.

41

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          73  93  72  91 /  20  40  40  50
Atlanta         74  91  73  89 /  20  50  40  50
Blairsville     67  86  66  83 /  40  60  50  50
Cartersville    71  89  70  87 /  30  60  40  50
Columbus        74  93  74  92 /  20  40  40  50
Gainesville     73  90  72  87 /  20  50  40  50
Macon           72  94  73  94 /  20  40  40  50
Rome            72  89  70  88 /  50  60  40  50
Peachtree City  70  91  71  89 /  20  40  40  50
Vidalia         75  95  75  94 /  20  40  40  40

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...41
LONG TERM....17
AVIATION...41
Hazardous weather outlook, Jul 14, 12:55 PM EDT, 3 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1255 PM EDT THU JUL 14 2016

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-151700-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1255 PM EDT THU JUL 14 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

ISOLATED SEVERE STORMS POSSIBLE ACROSS EXTREME NORTH GEORGIA THIS
AFTERNOON AND EVENING.

A LARGE AREA OF THUNDERSTORMS FROM CENTRAL TENNESSEE INTO
NORTHWEST ALABAMA CONTINUES TO INTENSIFY AND MOVE EAST. THESE
STORMS WILL SPREAD INTO NORTH GEORGIA LATE THIS AFTERNOON AND
EVENING. A FEW OF THESE STORMS COULD BE SEVERE WITH WIND GUSTS TO
NEAR 60 MPH AND INTENSE LIGHTNING ALONG WITH BRIEF HEAVY RAIN. THE
BEST TIME FOR ISOLATED SEVERE STORMS WILL BE FROM 4 PM TO 8
PM...AND GENERALLY NORTH OF A LINE FROM CEDARTOWN TO JASPER TO
HELEN.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED ON
FRIDAY. A FEW STORMS COULD BECOME SEVERE...MAINLY ALONG AND NORTH
OF INTERSTATE 20. ANY SEVERE STORM THAT DEVELOPS WILL HAVE THE
POTENTIAL TO PRODUCE DAMAGING WIND GUSTS.

SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE SATURDAY
THROUGH WEDNESDAY. WIDESPREAD ORGANIZED SEVERE WEATHER IS NOT

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, Jul 14, 4:00 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
400 PM EDT THU JUL 14 2016

GAZ001>003-142100-
DADE GA-CATOOSA GA-WALKER GA-
400 PM EDT THU JUL 14 2016

...SIGNIFICANT WEATHER ADVISORY FOR DADE...NORTHWESTERN CATOOSA AND
NORTHWESTERN WALKER COUNTIES UNTIL 500 PM EDT...

AT 357 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG WINDS AHEAD OF A LINE OF THUNDERSTORMS...EXTENDING FROM NEAR
WHITWELL TENNESSEE TO NORTHWEST OF GUNTERSVILLE ALABAMA...MOVING
EAST AT 35 MPH.

  HAZARD...35 TO 45 MPH WIND PRECEDING RAIN OR LIGHTNING.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. STRONG
           WINDS WILL OCCUR BEFORE ANY RAIN OR LIGHTNING. DO NOT
           WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE TRENTON...FORT
OGLETHORPE...ROSSVILLE...CHICKAMAUGA...LOOKOUT MOUNTAIN... RISING
FAWN...LAKEVIEW...CHATTANOOGA  VALLEY...CLOUDLAND CANYON STATE
PARK...COOPER HEIGHTS...NEW ENGLAND...COLE CITY...MORGANVILLE...
WILDWOOD...HOOKER...FAIRVIEW...STEPHENSVILLE AND EAST RIDGE.

LAT...LON 3459 8553 3498 8560 3499 8516
TIME...MOT...LOC 1957Z 286DEG 30KT 3524 8561 3440 8641

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 4:55 PM EDTSpecial Weather StatementFFCDade35 min
Jul 14, 5:56 PM EDTSpecial Weather StatementFFCTaylor49 min
Jul 14, 6:30 PM EDTSpecial Weather StatementFFCHancock45 min
Jul 14, 6:32 PM EDTSpecial Weather StatementFFCTalbot43 min
Jul 14, 7:50 PM EDTSpecial Weather StatementFFCHaralson40 min

Nearby

Special Weather Statements in Georgia, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.